Alert archive / North Dakota / River Flood Warnings in 2017
River Flood Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Mar 19, 2017, 4:16 PM CDT for Williams County, North Dakota. It took effect at Mar 19, 2017, 6:30 PM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2017, 4:16 PM CDT (21:16 UTC)
- In effect from
- Mar 19, 2017, 6:30 PM CDT
- Expired
- Mar 21, 2017, 7:40 AM CDT
- In force
- 37 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Williams County, ND
The radar
The Minot AFB radar (KMBX), 205 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Muddy River near Williston (LMCN8).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
144
WGUS43 KBIS 192116
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
416 PM CDT SUN MAR 19 2017
...The National Weather Service in Bismarck has issued a flood
warning for the following rivers in North Dakota...
Little Muddy River near Williston AFFECTING Williams County
For the Missouri River Basin including Williston...Minor flooding is
forecast.
.Recent warm temperatures have accelerated snowmelt over western
North Dakota, including along the Little Muddy River. Although most
of the snow in the basin has melted, there should be enough snowmelt
to push the river briefly above flood stage later this evening, and
through Monday morning. The river level is expected to fall back
below flood stage around midday on Monday. Those with interests
along the Little Muddy River should remain alert to river levels.
Ice jams can also cause significant fluctuations in the river level.
NDC105-202116-
/O.NEW.KBIS.FL.W.0001.170319T2330Z-170321T0200Z/
/LMCN8.1.IC.170319T2330Z.170320T0000Z.170320T1400Z.NO/
416 PM CDT SUN MAR 19 2017
The National Weather Service in Bismarck has issued a
* Flood Warning for
The Little Muddy River near Williston
* From this evening until tomorrow late morning
* At 3PM Sunday the stage was...7.3 feet
* Minor flooding is forecast
* Flood stage is 10.0 feet
* Forecast to rise above flood stage by this evening and continue to
rise to near 10.4 feet by late evening. The river will fall below
flood stage around midday Monday.
* Impact...At 12.0 feet...CO-8 by gage road has water on it. CO-7B
also floods at this level.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Mon Tue Wed Thu Fri
Missouri River Basin
Williston 10 7.3 Sun 3 PM 10.1 8.4 7.2 6.5 6.4
LAT...LON 4830 10369 4832 10356 4810 10358
4811 10361 4827 10362
$$
twh3 follow-up statements
357
WGUS83 KBIS 200140
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
840 PM CDT SUN MAR 19 2017
...The flood warning continues for the following rivers in North
Dakota...
Little Muddy River near Williston affecting Williams County
For the Missouri River Basin including Williston...Minor flooding is
forecast.
.Recent warm temperatures have accelerated snow melt over western
North Dakota, including along the Little Muddy River. Although most
of the snow in the basin has melted, there may be enough snow melt
to push the river briefly above flood stage later tonight, or
Monday morning. In addition, the river remains ice covered from
the gage site south to Williston and ice jams with significant
fluctuations are possible. Those with interests along the Little
Muddy River should remain alert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC105-210000-
/O.EXT.KBIS.FL.W.0001.000000T0000Z-170321T0000Z/
/LMCN8.1.IC.170320T1200Z.170320T1200Z.170320T1200Z.NO/
840 PM CDT SUN MAR 19 2017
The Flood Warning continues for
The Little Muddy River near Williston.
* until Monday evening.
* At 7:15 PM Sunday the stage was 9.1 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow morning. Fluctuations up to a foot are also possible
due to ice jams.
* Impact...At 12.0 feet...CO-8 by gage road has water on it. CO-7B
also floods at this level.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME Mon Tue Wed Thu Fri
Missouri River Basin
Williston 10 9.1 Sun 7 PM 9.4 7.7 6.8 6.4 6.3
LAT...LON 4830 10369 4832 10356 4810 10358
4811 10361 4827 10362
$$
twh001
WGUS83 KBIS 201539
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1039 AM CDT MON MAR 20 2017
...The flood warning continues for the following rivers in North
Dakota...
Little Muddy River near Williston affecting Williams County.
For the Missouri River Basin including Williston...Minor flooding is
occurring and is expected to continue.
.Recent warm temperatures have accelerated snowmelt over western
North Dakota, including along the Little Muddy River. Although most
of the snow in the basin has melted, enough snowmelt occurred this
past weekend to push the river level above flood stage. The river
at the gage north of Williston is expected to fall back below flood
late this Monday evening. Between the gage and the Williston area, the
river is still largely ice covered and beginning to breakup.
The Little Muddy River near Williston is expected to continue to rise
through today and begin to recede around mid to late Tuesday.
Those with interests along the Little Muddy River, and especially
those on the east side of Williston, should remain alert to river
levels. Ice jams can also cause significant fluctuations in the
river level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC105-212139-
/O.EXT.KBIS.FL.W.0001.000000T0000Z-170322T1000Z/
/LMCN8.1.IC.170320T1359Z.170321T0000Z.170321T2200Z.NO/
1039 AM CDT MON MAR 20 2017
The Flood Warning continues for
The Little Muddy River near Williston.
* until late Tuesday night.
* At 9:15 AM Monday the stage was 10.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.3 feet by Monday
evening. The river is expected to fall below flood stage on Tuesday.
* Impact...At 12.0 feet...CO-8 by gage road has water on it. CO-7B
also floods at this level. The Little Muddy Recreation area near
Williston floods.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Tue Wed Thu Fri Sat
Missouri River Basin
Williston 10 10.5 Mon 9 AM 11.1 7.8 6.5 6.2 6.3
LAT...LON 4830 10369 4832 10356 4810 10358
4811 10361 4827 10362
$$
JV/AS649
WGUS83 KBIS 211240
FLSBIS
Flood Statement
National Weather Service Bismarck ND
740 AM CDT TUE MAR 21 2017
...The flood warning is cancelled for the following rivers in North
Dakota...
Little Muddy River near Williston AFFECTING Williams County
For the Missouri River Basin including Williston no flooding is
observed or forecast.
.The Little Muddy River has fallen below flood stage and is expected to continue to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC105-211310-
/O.CAN.KBIS.FL.W.0001.000000T0000Z-170322T1000Z/
/LMCN8.1.IC.170320T1359Z.170321T0100Z.170321T0105Z.NO/
740 AM CDT TUE MAR 21 2017
The Flood Warning is cancelled for
The Little Muddy River near Williston.
* At 7:15 AM Tuesday the stage was 8.7 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 8:05 PM Monday.
* Forecast...The river will continue to fall.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Wed Thu Fri Sat Sun
Missouri River Basin
Williston 10 8.7 Tue 7 AM 8.3 7.9 7.8 7.9 M
LAT...LON 4830 10369 4832 10356 4810 10358
4811 10361 4827 10362
$$
AEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 19, 3:33 PM CDT, 43 minutes earlier.
Area forecast discussion, Mar 19, 3:33 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 333 PM CDT Sun Mar 19 2017 .SHORT TERM...(This evening through Monday) Issued at 314 PM CDT Sun Mar 19 2017 Light rain across southern North Dakota will likely transition to light snow later this evening as temperatures fall. Little to no accumulation is expected. Precipitation will come to an end from northeast to southwest overnight tonight. High pressure will seep into North Dakota tonight and with a shift to a northerly wind Monday will be cooler with temperatures in the 30s and 40s. .LONG TERM...(Monday night through Sunday) Issued at 314 PM CDT Sun Mar 19 2017 The next chance for precipitation arrives Wednesday as a weak wave moves through and we shift to southwest flow aloft. A mix of rain and snow is expected with no accumulating snowfall. Temperatures this week will generally range from the 30s north to 40s south. Models still depict a major storm later this week, but latest trends keep it south of North Dakota. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 314 PM CDT Sun Mar 19 2017 VFR should prevail at all TAF sites through the TAF period with brief MVFR conditions possible at KDIK overnight in low stratus. Light rain/snow possible at KDIK/KBIS this evening. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AJ LONG TERM...AJ AVIATION...AJ
Hazardous weather outlook, Mar 19, 3:14 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 314 PM CDT Sun Mar 19 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-202015- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 314 PM CDT Sun Mar 19 2017 /214 PM MDT Sun Mar 19 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
River Flood Warnings in North Dakota, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.